MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) PROWLER SELECT PLUS 150/15CM; CATHETER, CONTINOUS FLUSH

CODMAN AND SHURTLEFF, INC (MEXICO) PROWLER SELECT PLUS 150/15CM; CATHETER, CONTINOUS FLUSH
Catalog Number 606S252
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.During the review of the lot 17381139 was noted that 1 unit was rejected due to the defect ¿scrunch.¿ the issue could be related to the reported complaint.However, the device history record (dhr) review confirmed that all rejected products were properly segregated and discarded.No other issues were noted that were considered potentially related to the reported complaint.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure of an aneurysm for an acute ischemic stroke, a coil (unknown brand) was inserted into the 150cm x 15cm prowler select plus microcatheter (606s252 / 17381139) and resistance was felt between the microcatheter and the coil.The microcatheter was replaced and the procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 1/6/2019.Updated sections: e.1: the initial reporter title, first and last names were added.The initial reporter phone: (b)(6).[conclusion]: the healthcare professional reported that during the coil embolization procedure of an aneurysm for an acute ischemic stroke, a coil (unknown brand) was inserted into the 150cm x 15cm prowler select plus microcatheter (catalog #: 606s252 / lot #: 17381139) and resistance was felt between the microcatheter and the coil.There was no obstruction noted on the microcatheter; the coil was also without any damage.The microcatheter was replaced and the procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.It was originally reported that the product was to be returned for analysis, however, confirmation was received from the affiliate that the product is not available to be returned for evaluation and analysis.Based on complaint information, the device was not available to be returned for analysis.During the review of the lot 17381139 was noted that (b)(4) unit was rejected due to the defect ¿scrunch.¿ the issue could be related to the reported complaint.However, the device history record (dhr) review confirmed that all rejected products were properly segregated and discarded.No other issues were noted that were considered potentially related to the reported complaint.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Resistance/friction in the catheter is a known potential issue associated with the use of this device.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, it was noted that one (1) unit was rejected due to the defect ¿scrunch.¿ the device history record (dhr) review confirmed that all rejected products were properly segregated and discarded.No other issues were noted that were considered potentially related to the reported complaint.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation/interaction, aneurysm size/vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue that there was resistance between the microcatheter and the coil.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PROWLER SELECT PLUS 150/15CM
Common Device Name
CATHETER, CONTINOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key8153675
Report Number1226348-2018-00780
Device Sequence Number2279688
Product Code KRA
UDI-Device Identifier10886704028819
UDI-Public10886704028819
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue Number606S252
Device Lot Number17381139
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer01/06/2019
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date01/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN COIL